I am 29 years old and first time mom to a beautiful 14 months old girl. I really don’t have any complaints about my body, the few stretch marks that showed up 2 weeks before I had her, seem so faint that really don’t bother me. Three months ago, my husband didn’t think I should be wearing a two piece bathing suit, but after he came back from military leave he mentioned how my stretch marks seem almost non existent. I’ve always felt very comfortable about my body, until someone mentions how thin I am. I’ve always been a thin petite woman, before Leah and now. The difference now, is that I am even thinner than before I had her, my breasts shrunk one size (I was a B cup and not i am an A) and my derriere completely disappeared. I’ve never felt so skinny in my life and I thought I was losing weight drastically due to breast feeding, so I quit (or she quit) when she was 10 months. I also had an IUD implanted 2 months post-partum, and I am beginning to think that this is the cause to my weight loss, loss of libido, shrunk breasts and hairy breasts!!!
I’ve lived with this for the past year, and this past year my life has been so busy, that I didn’t stop to think about my body changes until my husband came back from leave. He never mentions anything, he is absolutely perfect and he loves us and we love him. I eventually want to have another baby, but I want to know if what I am going through with this IUD is normal. I am thinking about taking it off, and hope my memory doesn’t fail me when I have to do the monthly contraceptives.
I would love to post pictures but I feel like somebody will find them! maybe next time…
6 thoughts on “14 Months Later (Linda)”
Hey! After I had my daughter I lost a ton of weight within a few months… it was my thyroid, just a thought if you are still worried about it! Best of luck to you and your family!
I have never heard of an IUD causing weight loss. Have you had your thyroid checked? After having a baby it can do crazy things! You should see your doctor!
There are two kinds of IUDs: those with hormones and those without. Mirena has hormones, Paragard does not. Which do you have? If those symptoms you’re concerned about are actually related to the IUD, then I’m guessing you have the hormone-kind. Three months ago I got the Paragard IUD so I could get off the Pill. I didn’t want to be on hormones anymore because of the side effects. I absolutely LOVE my IUD and have not had any side effects. Hello Libido — I missed you!
I also have the paraguard IUD. I absolutely cannot take anything with hormones. I’ve had it 18 months now and I like it. However, my periods are extremely heavy for a few days and my period lasts 7 days. That is the only drawback. But I will take that anyday versus having some synthetic hormone in me that makes me crazy, lol. I didnt lose any extra weight from the IUD, but after two kids my body changed and I probably weigh about 5 lbs less and have a smaller rear as well. I breastfed for 13 months. I’ve always been slim, but I believe its just from the effects of pregnancy =)
Do you have any other symptoms, like a huge appetite, or changes in your eyes (puffiness, or do they look like they’re bulging at all?), heart racing? Have you gotten your period back yet? Are you still nursing? Changes in your skin (dryness, scaliness at all)?
Depending upon your answers to the above, the weight loss could be attributed to a post-partum thyroiditis…I had this condition after my first child. I attributed the huge appetite and weight loss to breastfeeding until I got so skinny for a while I was noticing the reactions of family and friends (I’m otherwise not a skinny person).
The blood test for thyroid function is simple and inexpensive, it can be ordered and evaluated by any doctor (if your situation gets complicated at all, you would see an endocrinologist, but the initial evaluation can be done by an ob/gyn or a family practice doctor or whoever you see next).
I have an IUD: Mirena. It’s great. I haven’t had a period since I conceived 4-ish years ago.
1. The small breasts–this is just due to being pregnant and your breasts filling with milk. Nothing more.
2. Hair breasts. Mine aren’t hairy. I think that’s just a hormonal fluctuation thing.
3. Loss of Libido… this is where I think you’re on the right track. My libido…? Where is it? What libido? My poor husband! :(
4. Being thinner… I doubt the IUD has anything to do with this. That’s just your own genetic propensity.
Good-bye Libido… See you again when my IUD’s removed… :(